Metoprolol & E.D.

Posted by phillipdobrien @phillipdobrien, Jul 26 8:41am

I saw a post a week or two ago regarding Metoprolol & impotence & am wondering if others have had that side effect. I didn’t relate my slow down in sex drive to any meds since there was a major change in my marriage (wife’s dementia) at the time but she has recently become more amorous & I don’t want to disappoint her or myself. I would appreciate any input. Thanks & stay safe !

@phillipdobrien Hi and I came relate to your concern. There is a group here at Mayo Connect for questions about Mens issues. You may want to ask this question there. I can have it moved but maybe you can look thru the posts there here is the link to that group
https://connect.mayoclinic.org/group/mens-health/
Good Luck and I may at some point would also like to know more about that question.
Have a Blessed Day
Dana

REPLY

@phillipdobrien, I added your question to the Men's Health group as per @danab's suggestion as well as here in the Heart Health group.

According one article:
"It’s thought that by blocking these receptors, beta-blockers may interfere with the part of your nervous system responsible for causing an erection. However, according to the results reported in one study in the European Heart Journal, ED associated with beta-blocker use was not common."
Read more here:
– Beta-Blockers and Other Drugs That May Cause Erectile Dysfunction https://www.healthline.com/health/erectile-dysfunction/beta-blockers

I might suggest that being amorous and intimate can be many things and do not necessarily need to include intercourse. The demands of caring for a partner with dementia can also be a contributor, not to mention the stress of life during a pandemic. Are you taking any other medications that may be contributing to ED?

REPLY

Thank you for your input; I am not taking any other meds that would have an impact that I know of. Thanks again ! Take Care & be safe !

REPLY
@colleenyoung

@phillipdobrien, I added your question to the Men's Health group as per @danab's suggestion as well as here in the Heart Health group.

According one article:
"It’s thought that by blocking these receptors, beta-blockers may interfere with the part of your nervous system responsible for causing an erection. However, according to the results reported in one study in the European Heart Journal, ED associated with beta-blocker use was not common."
Read more here:
– Beta-Blockers and Other Drugs That May Cause Erectile Dysfunction https://www.healthline.com/health/erectile-dysfunction/beta-blockers

I might suggest that being amorous and intimate can be many things and do not necessarily need to include intercourse. The demands of caring for a partner with dementia can also be a contributor, not to mention the stress of life during a pandemic. Are you taking any other medications that may be contributing to ED?

Jump to this post

I was put on Eliquis (A-Fib) two weeks ago & I have been on a statin for 15 years or so. Just an FYI; since my wife started doing Sudoku 3 plus years ago (4-6 hours/day) her dementia has slowed dramatically. I saw a Mayo study that suggested dementia cannot be reversed after 70 years of age but I believe Sudoku has really changed/extended life here. Thanks again for your reply.

REPLY
Please login or register to post a reply.